Oct 22 08:00 AM PDT  09:00 AM PDT Join to learn strategies for tackling the longest, wordiest examples of Counting, Sets, & Series GMAT questions Oct 22 09:00 AM PDT  10:00 AM PDT Watch & learn the Do's and Don’ts for your upcoming interview Oct 22 08:00 PM PDT  09:00 PM PDT On Demand for $79. For a score of 4951 (from current actual score of 40+) AllInOne Standard & 700+ Level Questions (150 questions) Oct 23 08:00 AM PDT  09:00 AM PDT Join an exclusive interview with the people behind the test. If you're taking the GMAT, this is a webinar you cannot afford to miss! Oct 26 07:00 AM PDT  09:00 AM PDT Want to score 90 percentile or higher on GMAT CR? Attend this free webinar to learn how to prethink assumptions and solve the most challenging questions in less than 2 minutes. Oct 27 07:00 AM EDT  09:00 AM PDT Exclusive offer! Get 400+ Practice Questions, 25 Video lessons and 6+ Webinars for FREE.
Author 
Message 
TAGS:

Hide Tags

Math Expert
Joined: 02 Sep 2009
Posts: 58410

The afternoon before a popular amusement park opens for the season, Sh
[#permalink]
Show Tags
23 Apr 2015, 03:41
Question Stats:
61% (02:55) correct 39% (04:00) wrong based on 114 sessions
HideShow timer Statistics
The afternoon before a popular amusement park opens for the season, Shirley has a pass that will let her ride each ride continuously without waiting in line. For each of the four most popular rides, the ride will run for an allotted time, then stop to change passengers (in negligible time) and start again. The Sea Serpent runs every 15 minutes starting at 10am. The Wild Mouse runs every 30 minutes starting at 11am. The Raptor runs every 40 minutes starting at noon. And the Mantis runs every 45 minutes starting at 11am. Each ride runs continuously and stops only to let its passengers off and immediately begin again. If Shirley is able to get on her first ride starting at 2:00pm and wants to ride all four rides, but needs 10 minutes between rides to move from one to the next, what is the earliest time she could finish riding all four rides? A. 4:15pm B. 4:30pm C. 4:45pm D. 5:00pm E. 5:15pm Kudos for a correct solution.
Official Answer and Stats are available only to registered users. Register/ Login.
_________________



Retired Moderator
Status: I Declare War!!!
Joined: 02 Apr 2014
Posts: 231
Location: United States
Concentration: Finance, Economics
GMAT Date: 03182015
WE: Asset Management (Investment Banking)

Re: The afternoon before a popular amusement park opens for the season, Sh
[#permalink]
Show Tags
23 Apr 2015, 05:04
Hi, IMO it should be C that is 4:45pm Started at 2pm with the widl mouse , ended at 2:30pm. took 10 mins break = 2:40pm @ 2:40pm she rode the raptor which ended at 3:20pm , took 10 mins break = 3:30pm @3:30pm she rode the mantis which ended at 4:15pm, took 10 mins break = 4:25pm @ 4:30pm only she could ride sea serpent which will end at 4:45pm. Hence C Regards Celestial. Kudos if it a correct solution Bunuel wrote: The afternoon before a popular amusement park opens for the season, Shirley has a pass that will let her ride each ride continuously without waiting in line. For each of the four most popular rides, the ride will run for an allotted time, then stop to change passengers (in negligible time) and start again. The Sea Serpent runs every 15 minutes starting at 10am. The Wild Mouse runs every 30 minutes starting at 11am. The Raptor runs every 40 minutes starting at noon. And the Mantis runs every 45 minutes starting at 11am. Each ride runs continuously and stops only to let its passengers off and immediately begin again. If Shirley is able to get on her first ride starting at 2:00pm and wants to ride all four rides, but needs 10 minutes between rides to move from one to the next, what is the earliest time she could finish riding all four rides?
A. 4:15pm B. 4:30pm C. 4:45pm D. 5:00pm E. 5:15pm
Kudos for a correct solution.



Manager
Joined: 27 Dec 2013
Posts: 199

Re: The afternoon before a popular amusement park opens for the season, Sh
[#permalink]
Show Tags
23 Apr 2015, 10:07
Hi, C for me as below. First the 45 mins ride, then 30 min, ride, 40 min ride, and finally 15 min ride. Bunuel wrote: The afternoon before a popular amusement park opens for the season, Shirley has a pass that will let her ride each ride continuously without waiting in line. For each of the four most popular rides, the ride will run for an allotted time, then stop to change passengers (in negligible time) and start again. The Sea Serpent runs every 15 minutes starting at 10am. The Wild Mouse runs every 30 minutes starting at 11am. The Raptor runs every 40 minutes starting at noon. And the Mantis runs every 45 minutes starting at 11am. Each ride runs continuously and stops only to let its passengers off and immediately begin again. If Shirley is able to get on her first ride starting at 2:00pm and wants to ride all four rides, but needs 10 minutes between rides to move from one to the next, what is the earliest time she could finish riding all four rides?
A. 4:15pm B. 4:30pm C. 4:45pm D. 5:00pm E. 5:15pm
Kudos for a correct solution.
_________________
Kudos to you, for helping me with some KUDOS.



Manager
Joined: 18 Mar 2014
Posts: 226
Location: India
Concentration: Operations, Strategy
GPA: 3.19
WE: Information Technology (Computer Software)

Re: The afternoon before a popular amusement park opens for the season, Sh
[#permalink]
Show Tags
23 Apr 2015, 20:44
solved it ... answer is C .. but took 5 mints any shortcut on this ?
_________________
Press +1 Kudos if you find this Post helpful



Veritas Prep GMAT Instructor
Joined: 16 Oct 2010
Posts: 9701
Location: Pune, India

Re: The afternoon before a popular amusement park opens for the season, Sh
[#permalink]
Show Tags
23 Apr 2015, 21:43
adityadon wrote: solved it ... answer is C .. but took 5 mints any shortcut on this ? It does require you to find the ride timing pattern but thereafter, it takes a few secs only. She enters at 2 so jot down the timings from 2 onwards: SS  2:00, 2:15, 2:30, 2:45, 3:00, 3:15 (ignore 10, 10:15, 10:30 etc) WM  2:00, 2:30, 3:00, 3:30, 4:00, 4:30 (ignore 11, 11:30...etc) Rap  2:00, 2:40, 3:20, 4:00, 4:40, (ignore 12, 12:40, 1:20 though you need to review them in mind to know at what time the first ride runs at or after 2) Man  2:00, 2:45, 3:30, 4:15, 5:00 (ignore 11, 11:45, 12:30, 1:15) Now look for exact 10 min intervals between the rides to take minimum time. Look at the highlighted spots: WM from 2 to 2:30, Rap from 2:40 to 3:20 and Man from 3:30 to 4:15. Now you are left with SS which you can start at 4:30 (15 min break) and get done by 4:45. Note that you took 5 mins more than the minimum time you could have taken riding each ride with 10 mins breaks. Looking at the options, you see that 4:45 is there and the earlier option is 4:30. There is no way you could have been done by 4:30 since you took only 5 mins more than the minimum. Hence (C) must be the answer.
_________________
Karishma Veritas Prep GMAT Instructor
Learn more about how Veritas Prep can help you achieve a great GMAT score by checking out their GMAT Prep Options >



Director
Joined: 07 Aug 2011
Posts: 502
Concentration: International Business, Technology

The afternoon before a popular amusement park opens for the season, Sh
[#permalink]
Show Tags
23 Apr 2015, 22:39
Bunuel wrote: The afternoon before a popular amusement park opens for the season, Shirley has a pass that will let her ride each ride continuously without waiting in line. For each of the four most popular rides, the ride will run for an allotted time, then stop to change passengers (in negligible time) and start again. The Sea Serpent runs every 15 minutes starting at 10am. The Wild Mouse runs every 30 minutes starting at 11am. The Raptor runs every 40 minutes starting at noon. And the Mantis runs every 45 minutes starting at 11am. Each ride runs continuously and stops only to let its passengers off and immediately begin again. If Shirley is able to get on her first ride starting at 2:00pm and wants to ride all four rides, but needs 10 minutes between rides to move from one to the next, what is the earliest time she could finish riding all four rides?
A. 4:15pm B. 4:30pm C. 4:45pm D. 5:00pm E. 5:15pm
Kudos for a correct solution. First thing to note is that all the rides will be in ready to board state at 2PM . how ? sea serpent @10am + 15*4*4mins = 2PM Wild mouse @11am + 30*2*3mins = 2PM Raptor @12PM + 40*3 = 2PM Manits @11AM + 45*4= 2PM now i see these four numbers and quickly identified that we have to start with wild mouse as i will get 30,40,45 all in series with 10min gap. 15, 30 , 40 , 45 30(wild mouse) +10(min wait) =40(raptor 40*1) 30+10(wait)+40+10(wait) =90(Mantis 45*2) 30+10(wait)+40+10(wait)+45+10(wait)=145 as 15*10=150 so she has to wait for another 5 mins so finally the the total time taken is 30+10(wait)+40+10(wait)+45+10(wait)+5(min)+15 = 165mins . 2PM + 165mins = 4PM + 45Mins answer C



Math Expert
Joined: 02 Sep 2009
Posts: 58410

The afternoon before a popular amusement park opens for the season, Sh
[#permalink]
Show Tags
27 Apr 2015, 02:29
Bunuel wrote: The afternoon before a popular amusement park opens for the season, Shirley has a pass that will let her ride each ride continuously without waiting in line. For each of the four most popular rides, the ride will run for an allotted time, then stop to change passengers (in negligible time) and start again. The Sea Serpent runs every 15 minutes starting at 10am. The Wild Mouse runs every 30 minutes starting at 11am. The Raptor runs every 40 minutes starting at noon. And the Mantis runs every 45 minutes starting at 11am. Each ride runs continuously and stops only to let its passengers off and immediately begin again. If Shirley is able to get on her first ride starting at 2:00pm and wants to ride all four rides, but needs 10 minutes between rides to move from one to the next, what is the earliest time she could finish riding all four rides?
A. 4:15pm B. 4:30pm C. 4:45pm D. 5:00pm E. 5:15pm
Kudos for a correct solution. VERITAS PREP OFFICIAL SOLUTION:The good news is that all four rides will begin exactly at 2pm, so you have a common starting point to begin mapping out her afternoon. Also noteworthy is that only one ride (the 40minute Raptor) has a duration that’s not a multiple of 15, meaning that fitting in the Raptor will be interesting. One way to minimize the amount of time, then, is to look at which other numbers (15, 30, and 45) will, with a 10minute break after, end in a 40 or 20. That allows you to start with the 30minute ride from 2pm to 2:30, then take the mandatory 10 minute break, and immediately get on the 2:40 ride for the 40minute event. That takes you to 3:20, and a 10minute break gets you to exactly 3:30, when any of the remaining two (the 45minute ride and the 15minute ride) will be leaving. If you then take the 45minute ride, that will take you to 4:15, at which point you need one more 10minute break to get to 4:25. Now is your first “deadweight” piece of time, a 5minute rest until 4:30 when you can take the 15minute ride and be done at 4:45. With a time of 4:45 already achieved, D and E are eliminated. And since there were only 5 “wasted” (not riding, not walking from ride to ride in a 10minute break) minutes, there clearly isn’t a way to shave down to 4:30. Therefore you can confidently pick C, the correct answer.
_________________



NonHuman User
Joined: 09 Sep 2013
Posts: 13384

Re: The afternoon before a popular amusement park opens for the season, Sh
[#permalink]
Show Tags
01 Oct 2018, 01:03
Hello from the GMAT Club BumpBot! Thanks to another GMAT Club member, I have just discovered this valuable topic, yet it had no discussion for over a year. I am now bumping it up  doing my job. I think you may find it valuable (esp those replies with Kudos). Want to see all other topics I dig out? Follow me (click follow button on profile). You will receive a summary of all topics I bump in your profile area as well as via email.
_________________




Re: The afternoon before a popular amusement park opens for the season, Sh
[#permalink]
01 Oct 2018, 01:03






